Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



A homology plane of general type can have at most a cyclic quotient singularity

Authors: R. V. Gurjar, M. Koras, M. Miyanishi and P. Russell
Journal: J. Algebraic Geom. 23 (2014), 1-62
Published electronically: May 29, 2013
MathSciNet review: 3121847
Full-text PDF

Abstract | References | Additional Information

Abstract: We show that a homology plane of general type has at worst a single cyclic quotient singular point. An example of such a surface with a singular point does exist. We also show that the automorphism group of a smooth contractible surface of general type is cyclic.

References [Enhancements On Off] (What's this?)


Additional Information

R. V. Gurjar
Affiliation: School of Mathematics, Tata Institute for Fundamental Research, 400005 Homi Bhabha Road, Mumbai, India
MR Author ID: 78495

M. Koras
Affiliation: Institute of Mathematics, Warsaw University, ul. Banacha 2, Warsaw, Poland

M. Miyanishi
Affiliation: Research Center for Mathematical Sciences, Kwansei Gakuin University, Hyogo 669-1337, Japan

P. Russell
Affiliation: Department of Mathematics and Statistics, McGill University, Montreal, Canada

Received by editor(s): November 26, 2010
Received by editor(s) in revised form: April 10, 2011, April 12, 2011, and April 14, 2011
Published electronically: May 29, 2013
Additional Notes: The first author was supported by the RIP-program at Mathematisches Forschungsinstitut Oberwolfach. The second author was supported by Polish Grant MNiSW. The third author was supported by Grant-in-Aid for Scietific Research (c), JSPS. The fourth author was supported by NSERC, Canada.
Article copyright: © Copyright 2013 University Press, Inc.
The copyright for this article reverts to public domain 28 years after publication.